Nonsymmetric Deformation of Dome-Shaped Shells of Revolution

[+] Author and Article Information
C. R. Steele

Applied Mathematics Department, Lockheed Missiles & Space Company, Sunnyvale, Calif.

J. Appl. Mech 29(2), 353-361 (Jun 01, 1962) (9 pages) doi:10.1115/1.3640554 History: Received April 25, 1961; Online September 16, 2011


Bending solutions that are uniformly valid in both shallow and nonshallow regions of a dome with arbitrary meridian are determined for edge loads that vary sinusoidally in the circumferential direction. The membrane and inextensional deformation solutions are obtained in terms of a function which satisfies a simple integral equation which eliminates the usual trial-and-error method of isolating the solutions that are regular at the apex. For a specific application, curves and formulas are obtained for the stresses and deformations of a dome with rigid rings clamped to the edges under the action of axial force, side force, and tilting moment.

Copyright © 1962 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In